Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 204, NWS Springfield, MO

August 14, 2005Douglas County, Howell County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 14, 2005, 1:47 PM CDT for Douglas County, Howell County, Texas County, Missouri. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2005, 1:47 PM CDT (18:47 UTC)
Expired
Aug 14, 2005, 2:45 PM CDT
In force
58 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Douglas County, MO, Howell County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 1:50 PM CDTTSTM WND DMG4 Se Vanzant, MOSEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES ACROSS EASTERN SECTIONS OF DOUGLAS COUNTY.
Aug 14, 2:00 PM CDTTSTM WND DMGWillow Spgs, MOSEVERE THUNDERSTORM WIND GUSTS DOWNED A TREE ON A MOBILE HOME.
Aug 14, 2:35 PM CDTTSTM WND DMGPine Crest, MOSEVERE THUNDERSTORM WIND GUSTS DOWNED SEVERAL LARGE LIMBS NEAR THE COMMUNITY OF PINE CREST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 141847
SVRSGF
MOC067-091-215-141945-
/O.NEW.KSGF.SV.W.0204.050814T1847Z-050814T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI.
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI.
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI.

* UNTIL 245 PM CDT.

* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF WILLOW
  SPRINGS...OR 23 MILES NORTHWEST OF WEST PLAINS...AND MOVING EAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR WILLOW SPRINGS BY 155 PM CDT.

THE TOWNS OF CLEAR SPRINGS AND ARROLL ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

LAT...LON 3705 9234 3678 9221 3687 9166 3723 9165

$$
BROWNING
2 follow-up statements
000 
WWUS53 KSGF 141907
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
206 PM CDT SUN AUG 14 2005

MOC067-091-215-141945-
/O.CON.KSGF.SV.W.0204.000000T0000Z-050814T1945Z/
TEXAS MO-DOUGLAS MO-HOWELL MO-
206 PM CDT SUN AUG 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR HOWELL...DOUGLAS AND
TEXAS COUNTIES UNTIL 245 PM CDT...

AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILLOW SPRINGS...OR 18
MILES NORTH OF WEST PLAINS...AND MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR MOUNTAIN VIEW BY 220 PM CDT.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...WITH SEVERAL 
REPORTS OF TREES DOWN. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3705 9234 3678 9221 3687 9166 3723 9165

$$
BROWNING
000 
WWUS53 KSGF 141942
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
242 PM CDT SUN AUG 14 2005

MOC067-091-215-141951-
/O.EXP.KSGF.SV.W.0204.000000T0000Z-050814T1945Z/
TEXAS MO-DOUGLAS MO-HOWELL MO-
242 PM CDT SUN AUG 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR HOWELL...DOUGLAS AND TEXAS
COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 237 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3705 9234 3678 9221 3687 9166 3723 9165

$$

BROWNING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:04 AM CDT, 6 hours 43 minutes earlier.

Area forecast discussion, Aug 14, 7:04 AM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 AM CDT SUN AUG 14 2005

.DISCUSSION...

ONCE AGAIN MAIN FORECAST CONCERN WILL DEAL WITH PRECIP CHANCES AND
AMOUNTS...ALONG WITH TEMPERATURES.

HARD TO EXACTLY DETERMINE WHERE THE SURFACE BOUNDARY IS EARLY THIS
MORNING WITH ALL OF THE CONVECTION WHICH HAS OCCURRED TONIGHT. BEST
GUESS IS ALONG A LINE ROUGHLY FROM PARSONS KANSAS...TO OSAGE
BEACH...TO JUST NORTH OF THE ST. LOUIS METRO AREA.  THE 850 MB FRONT
LOOKS TO BE DISPLACED TO THE NORTH OF THE SURFACE BOUNDARY BY ABOUT
50 TO 100 MILES.  UPPER FLOW REMAINS FROM THE SOUTHWEST WITH SUBTLE
UPPER WAVES MOVING TOWARD THE FORECAST AREA.  ANOTHER BATCH OF
SHOWERS WITH EMBEDDED THUNDER STRETCHED FROM SOUTHEAST KANSAS INTO
EASTERN OKLAHOMA.  THIS ACTIVITY WAS FOUND ALONG THE AXIS OF A 30 KT
JET AT 850MB.

TEMPERATURES WILL BE TRICKY TODAY AS THE MODELS SHOW THE SURFACE
BOUNDARY PUSHING FURTHER SOUTH INTO THE FORECAST AREA.  MUCH OF THE
AREA WILL HAVE EXTENSIVE PRECIPITATION AND CLOUD COVER. HOWEVER...IF
SOME SUN CAN PEEK OUT OF THE CLOUDS ACROSS SOUTH-CENTRAL MISSOURI
THAT AREA COULD WARM TO NEAR 90 DEGREES. A TIGHT TEMPERATURE
GRADIENT WILL SET UP ACROSS THE FORECAST AREA...WITH HIGHS POSSIBLY
ONLY REACHING THE MIDDLE 70S ACROSS OUR NORTHWESTERN COUNTIES.

BOTH THE GFS AND NAM SHOW GOOD MOISTURE TRANSPORT INTO THE BOUNDARY
FROM THE SOUTHWEST TODAY. IN ADDITION...UPPER JET TO THE NORTH MAY
STILL BRING SOME ENHANCEMENT TO LIFTING DUE TO ENTRANCE REGION
EFFECTS.  GOING WITH 70 TO 80 PERCENT POPS GENERALLY ALONG AND NORTH
OF THE I-44 CORRIDOR TODAY...TRENDING DOWN TO 50 POPS ACROSS FAR
SOUTH-CENTRAL MISSOURI.  IF THE WARMER TEMPERATURES DEVELOP ACROSS
SOUTH-CENTRAL MISSOURI THIS AFTERNOON...MLCAPES WOULD APPROACH 2000
J/KG.  THIS WOULD BRING AN ISOLATED THREAT OF SOME STRONG WIND GUSTS
WITH ANY STORMS THAT DEVELOP.

AGAIN GOING WITH LIKELY POPS EVERYWHERE TONIGHT WITH 850MB BOUNDARY
NEARLY STATIONARY ACROSS THE FORECAST AREA...AND SOUTHWEST MOIST
FLOW CONTINUING TO CONVERGE INTO THIS FEATURE. ON MONDAY...MUCH OF
THE SAME CONDITIONS WILL EXIST AS THE 850MB FRONT IS NOT GOING
ANYWHERE FAST. DID ADD LOCALLY HEAVY RAIN WORDING TO THE ZONES
THROUGH MONDAY...AS PW VALUES ALONG THE BOUNDARY WILL BE AROUND 2
INCHES.  WILL HIGHLIGHT THE POSSIBILITY OF MINOR FLOODING TODAY IN
THE HWO ACROSS LOCATIONS WHICH RECEIVED THE HEAVIER RAINFALL ON
SATURDAY(MAINLY FAR WEST AND NORTH). SINCE IT HAS BEEN SO DRY NOT
EXPECTING WIDESPREAD SIGNIFICANT FLOODING. HOWEVER THIS WILL NEED
CONTINUED MONITORING BY LATER SHIFTS.

DID LOWER HIGH TEMPERATURES FURTHER FOR MONDAY AND TUESDAY...DUE TO
THE EXPECTED CLOUD COVER DURING THE FIRST PART OF THE WEEK. THE GFS
STILL HINTS AT THE 850MB BOUNDARY LINGERING ON TUESDAY...SO KEPT 40
POPS AREAWIDE FOR NOW.

NO SIGNIFICANT CHANGES MADE TO THE REMAINDER OF THE EXTENDED
PERIOD.

SAW

.AVIATION...

FOR THE 12Z TAFS...
BAND OF SHOWERS EXTENDING ALONG INTERSTATE 44 CORRIDOR THIS MORNING
HAS PROMPTED TEMPO TO PREDOMINANT RAIN AT JOPLIN AND SPRINGFIELD TAF
SITES. WILL CARRY VICINITY SHOWERS THROUGH THE AFTERNOON WITH MVRF
CEILINGS AS PRECIP ASSOCIATED WITH SHORTWAVE OVER SOUTHERN OK RIDES
NORTHEAST ALONG THE FRONT.

STRATUS DECK OVER WEST CENTRAL/CENTRAL MO WILL LIKELY WORK ITS WAY
SOUTH AS FRONT SAGS INTO SOUTHERN MISSOURI. SO WILL CARRY IFR
CEILINGS WITH LIGHT RAIN FROM THIS EVENING THROUGH THE NIGHT.

TERRY
&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Aug 14, 1:11 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 PM CDT SUN AUG 14 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
111 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS LIKELY REGION WIDE...WITH MARGINALLY SEVERE STORMS
  POSSIBLE.

  AREAS AFFECTED AND TIMING:

  STORMS PRODUCING WINDS TO 60 MPH ARE POSSIBLE SOUTH OF A BRANSON
  TO AVA TO EMINENCE LINE INTO THE EARLY EVENING.

DISCUSSION:

THE REMNAINTS OF A CLUSTER OF THUNDERSTORMS THAT DEVELOPED OVER
OKLAHOMA WILL CONTINUE TO MOVE NORTHEAST INTO SOUTHERN MISSOURI
THIS AFTERNOON. THE ATMOSPHERE OVER SOUTH CENTRAL MISSOURI REMAINS
UNSTABLE...ALLOWING A FEW OF THE STORMS TO PRODUCE WINDS TO 60
MPH.

ADDITIONAL THUNDERSTORMS OVERNIGHT ARE LIKELY TO PRODUCE MODERATE
TO HEAVY RAINFALL. DUE TO THE DRYNESS OF THE GROUND...FLOODING IS
NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL EXTEND ALONG INTERSTATE
44...LEADING TO CONTINUED THUNDERSTORM DEVELOPMENT INTO TUESDAY.
THE RISK FOR SEVERE STORMS IS LOW...HOWEVER...MODERATE TO HEAVY
RAINFALL IS POSSIBLE. DUE TO THE ANTICIPATED REPEAT STORM ACTIVITY
OVER THE SAME AREA...THERE IS A CHANCE THAT SOME LOCALIZED FLOODING
MAY DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...THOUGH
SPOTTERS ARE URGED TO REPORT ANY WIND DAMAGE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

RUNNELS

In the hours before

Local storm report, Aug 14, 8:51 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0851 AM CDT SUN AUG 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     5 E ANDERSON            36.65N 94.34W
08/13/2005                   MCDONALD           MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED A FEW TREES ACROSS
            EASTERN SECTIONS OF THE COUNTY.

CRAMER
Special weather statement, Aug 14, 11:14 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 AM CDT SUN AUG 14 2005

MOZ103-104-141745-
STONE-TANEY-
1114 AM CDT SUN AUG 14 2005

...SIGNIFICANT WEATHER ADVISORY FOR STONE AND TANEY COUNTIES UNTIL
1245 PM CDT...

AT 1113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS CONTAINING WIND GUSTS UP TO 50 MPH ALONG A
LINE EXTENDING FROM CASSVILLE TO BERRYVILLE TO 24 MILES SOUTH OF
GREEN FOREST...AND MOVING NORTHEAST AT 35 MPH.

THE LINE OF STORMS WILL MOVE ACROSS TABLE ROCK LAKE AND LAKE
TANEYCOMO BETWEEN 1130 AM AND 1230 PM. IF YOU ARE IN THE PATH OF
THESE STORMS...SEEK SAFE HARBOR IMMEDIATELY.

WIND GUSTS AROUND 50 MPH WILL RAPIDLY GENERATE VERY ROUGH CONDITIONS
ON THE LAKES.

BROWNING
Special weather statement, Aug 14, 12:58 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT SUN AUG 14 2005

MOZ105-141900-
OZARK-
1258 PM CDT SUN AUG 14 2005

...SIGNIFICANT WEATHER ADVISORY FOR OZARK COUNTY UNTIL 200 PM CDT...

AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
AVA TO 10 MILES SOUTHWEST OF GAINESVILLE TO 14 MILES SOUTH OF BULL
SHOALS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF AVA TO 12
MILES NORTH OF BULL SHOALS TO 14 MILES SOUTH OF BULL SHOALS...AND
MOVING NORTHEAST AT 30 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. BOATERS ON BULL SHOALS LAKE SHOULD SEEK SAFE
HARBOR UNTIL THE STORMS PASS.

WINDS AROUND 50 MPH WERE REPORTED ACROSS SOUTHERN TANEY COUNTY AS
THESE STORMS PASSED.

BROWNING
Local storm report, Aug 14, 1:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT SUN AUG 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1245 PM     TSTM WND DMG     4 NE PROTEM             36.57N 92.80W
08/14/2005                   TANEY              MO   PUBLIC

            THUNDERSTORM WINDS DOWNED SEVERAL TREE LIMBS.

CRAMER
Local storm report, Aug 14, 1:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
135 PM CDT SUN AUG 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     2 N ROCKBRIDGE          36.81N 92.42W
08/14/2005                   OZARK              MO   PUBLIC

            TREE DOWN BLOCKING HIGHWAY N.

CRAMER
Local storm report, Aug 14, 1:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 PM CDT SUN AUG 14 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     18 SE AVA               36.77N 92.42W
08/14/2005                   DOUGLAS            MO   LAW ENFORCEMENT

            SEVERE THUNDERSTORM WIND GUSTS DOWNED NUMEROUS TREES
            ACROSS SOUTHERN SECTIONS OF RURAL DOUGLAS COUNTY.

CRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:04 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton56 min
Aug 13, 9:02 PM CDTSevere Thunderstorm WarningSGFMcDonald30 min
Aug 14, 2:33 PM CDTSevere Thunderstorm WarningSGFShannon49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.